Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2018, 4:12 PM EDT for Gwinnett County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 19, 2018, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WWUS82 KFFC 192012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT TUE JUN 19 2018
GAZ034-045-192045-
De Kalb GA-Gwinnett GA-
412 PM EDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB AND SOUTHWESTERN
GWINNETT COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Mountain Park, or 9
miles southwest of Lawrenceville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Snellville, Lilburn, Stone Mountain, Tucker, Mountain Park and
Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3383 8392 3374 8404 3372 8407 3381 8419
3392 8420 3394 8405
TIME...MOT...LOC 2012Z 333DEG 3KT 3386 8410
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:53 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 19, 3:53 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 353 PM EDT Tue Jun 19 2018 .SHORT TERM /Tonight through Wednesday Night/... Ridging aloft will dominate the forecast area through the short term. The water vapor curve shows much of the state in a drier air mass with tropical moisture to our west and east. However moderate cape...lifted index values around minus three to minus five...and a weak lee trough will support a few diurnal showers and thunderstorms. Weak winds aloft should keep the storms nearly stationary and heavy rain and damaging winds are possible. Look for a similar pattern on Wednesday as the air mass is not expected to change much. The ridge aloft gets suppressed a bit on Wednesday evening into the overnight. This will allow a more southwest flow aloft to bring an increase in moisture into north and west GA. Have held on to mostly chance pops across the northwest Wednesday night. Temperatures will remain hot but heat index values will remain below advisory criteria tomorrow afternoon. 41 .LONG TERM /Thursday through Tuesday/... Shower and thunderstorm chances will be on the increase at the onset of the long-term forecast period as the upper ridge over the Southeast flattens as a result of the trough digging into the Midwest. This pattern will funnel tropical moisture from Texas northeastward into the Southeast, bringing PWs over 2" into the area by Thursday. Low pressure will continue to build into the Mid- Mississippi Valley by Thursday into Friday, and associated shortwave disturbances rounding the base of trough will help increase shower and thunderstorm coverage through late week over our area. By weekend, upper flow transitions into more of a zonal flow. The GFS favors a more of an active northwest flow by early next week and enhanced shower and thunderstorm chances. Regardless, with plenty of Gulf moisture remaining in place, shower and thunderstorm chances will linger. Outside of showers and thunderstorms, temperatures will be hot. Highs ranging from the upper 80s to mid 90s in combination with dewpoints in the 70s will provide for heat indices from the upper 90s in north Georgia to low 100s in central Georgia. Current forecast heat index values remain just below Advisory criteria, though appropriate heat precautions should still be taken. RW && .AVIATION... 18Z Update... Afternoon cumulus developing should remain at vfr levels and dissipate after 02z. Isolated showers and thunderstorms may affect the taf sites but probability is low...so will wait and see how they develop before including a tempo group. Winds should remain northwest. Expect a repeat for tomorrow. 41 //ATL Confidence...18Z Update... High on all forecast elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 95 74 92 / 20 20 20 50 Atlanta 75 92 75 89 / 20 20 20 50 Blairsville 67 86 67 82 / 20 30 20 60 Cartersville 71 92 72 88 / 20 20 20 60 Columbus 76 95 76 92 / 20 20 20 40 Gainesville 73 91 73 87 / 20 20 20 50 Macon 74 96 75 94 / 20 20 20 40 Rome 71 92 72 88 / 20 20 20 60 Peachtree City 73 93 73 90 / 20 20 20 50 Vidalia 75 95 76 95 / 20 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....RW AVIATION...41
Hazardous weather outlook, Jun 19, 3:46 PM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 346 PM EDT Tue Jun 19 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 346 PM EDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are expected tonight, with the most coverage expected during the afternoon and evening. Some storms could be strong with an isolated severe storm or two possible. The main threats will be isolated flooding from locally heavy rainfall, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong wind gusts, frequent lightning and isolated flooding from heavy rain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 19, 3:14 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT TUE JUN 19 2018
GAZ096-109-191945-
Bleckley GA-Dodge GA-
314 PM EDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR BLECKLEY AND NORTHWESTERN DODGE
COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was near Yonkers, or 9 miles
north of Eastman...moving south at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eastman, Chester, Dubois, Gresston, Plainfield, Empire, Yonkers,
Roddy and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3228 8334 3245 8329 3245 8315 3223 8304
3218 8318
TIME...MOT...LOC 1913Z 353DEG 5KT 3233 8318
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 19, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT TUE JUN 19 2018
GAZ034-045-192045-
De Kalb GA-Gwinnett GA-
412 PM EDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB AND SOUTHWESTERN
GWINNETT COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Mountain Park, or 9
miles southwest of Lawrenceville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Snellville, Lilburn, Stone Mountain, Tucker, Mountain Park and
Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3383 8392 3374 8404 3372 8407 3381 8419
3392 8420 3394 8405
TIME...MOT...LOC 2012Z 333DEG 3KT 3386 8410
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:01 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 29 min |
| Jun 18, 9:19 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| Jun 19, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 29 min |
| Jun 19, 4:26 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.